Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 347, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 26, 2008, 8:54 PM CDT for Chase County, Marion County, Kansas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2008, 8:54 PM CDT (01:54 UTC)
- Expired
- Jun 26, 2008, 10:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Chase County, KS, Marion County, KS
The radar
The Topeka radar (KTWX), 89 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3854 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 14.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 270153
SVRICT
KSC017-115-270300-
/O.NEW.KICT.SV.W.0347.080627T0154Z-080627T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
854 PM CDT THU JUN 26 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHASE COUNTY IN CENTRAL KANSAS.
EASTERN MARION COUNTY IN CENTRAL KANSAS.
* UNTIL 1000 PM CDT.
* AT 848 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTH OF SAFFORDVILLE
TO HYMER TO LOST SPRINGS...AND MOVING SOUTH AT 40 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
CEDAR POINT...COTTONWOOD FALLS...ELMDALE...FLORENCE...HYMER...
LINCOLNVILLE...LOST SPRINGS...MARION...MATFIELD GREEN...RAMONA...
SAFFORDVILLE...STRONG CITY...WONSEVU...PILSEN...BAZAAR.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3808 9682 3816 9702 3860 9707 3860 9693
3852 9694 3851 9636 3809 9636
TIME...MOT...LOC 0154Z 020DEG 35KT 3853 9637 3848 9667
3855 9696
$$
KETCHAM4 follow-up statements
000
WWUS53 KICT 270207
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
905 PM CDT THU JUN 26 2008
KSC017-115-270300-
/O.CON.KICT.SV.W.0347.000000T0000Z-080627T0300Z/
MARION KS-CHASE KS-
905 PM CDT THU JUN 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHASE AND
EASTERN MARION COUNTIES UNTIL 1000 PM CDT...
AT 901 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL AND DAMAGING WINDS OF 60 TO 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
SAFFORDVILLE TO HYMER TO LOST SPRINGS...MOVING SOUTH AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR SAFFORDVILLE BY 915 PM CDT.
NEAR MARION BY 920 PM CDT.
NEAR CEDAR POINT BY 925 PM CDT.
NEAR FLORENCE BY 930 PM CDT.
NEAR MATFIELD GREEN BY 940 PM CDT.
THESE DANGEROUS STORMS WILL ALSO AFFECT HYMER...LOST SPRINGS...
PILSEN...BAZAAR AND WONSEVU.
THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. FOR YOUR PROTECTION
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. THIS THUNDERSTORM HAS THE POTENTIAL TO CAUSE SIGNIFICANT
DAMAGE TO PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR CENTRAL KANSAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS
IN EFFECT UNTIL 400 AM CDT FRIDAY MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3808 9682 3816 9702 3860 9707 3860 9693
3852 9694 3851 9636 3809 9636
TIME...MOT...LOC 0206Z 020DEG 35KT 3847 9637 3842 9667
3849 9696
$$000
WWUS53 KICT 270225
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
925 PM CDT THU JUN 26 2008
KSC017-115-270300-
/O.CON.KICT.SV.W.0347.000000T0000Z-080627T0300Z/
MARION KS-CHASE KS-
925 PM CDT THU JUN 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHASE AND
EASTERN MARION COUNTIES UNTIL 1000 PM CDT...
AT 922 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SAFFORDVILLE TO CEDAR POINT
TO LINCOLNVILLE...MOVING SOUTH AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR CEDAR POINT BY 930 PM CDT.
NEAR MARION BY 935 PM CDT.
NEAR MATFIELD GREEN BY 940 PM CDT.
THESE DANGEROUS THUNDERSTORMS WILL ALSO AFFECT BAZAAR AND WONSEVU.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR CENTRAL KANSAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS
IN EFFECT UNTIL 400 AM CDT FRIDAY MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3808 9682 3816 9702 3860 9707 3860 9693
3852 9694 3851 9636 3809 9636
TIME...MOT...LOC 0225Z 020DEG 35KT 3830 9645 3825 9675
3841 9695
$$
ES000
WWUS53 KICT 270245
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
945 PM CDT THU JUN 26 2008
KSC017-115-270300-
/O.CON.KICT.SV.W.0347.000000T0000Z-080627T0300Z/
MARION KS-CHASE KS-
945 PM CDT THU JUN 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHASE AND
EASTERN MARION COUNTIES UNTIL 1000 PM CDT...
AT 941 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BAZAAR TO CEDAR POINT TO
MARION...MOVING SOUTH AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR MATFIELD GREEN BY 950 PM CDT.
THESE DANGEROUS THUNDERSTORMS WILL ALSO AFFECT BAZAAR AND WONSEVU.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3808 9682 3816 9702 3860 9707 3860 9693
3852 9694 3851 9636 3809 9636
TIME...MOT...LOC 0245Z 020DEG 35KT 3818 9648 3820 9675
3829 9698
$$
ES000
WWUS53 KICT 270255
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
955 PM CDT THU JUN 26 2008
KSC017-115-270305-
/O.EXP.KICT.SV.W.0347.000000T0000Z-080627T0300Z/
MARION KS-CHASE KS-
955 PM CDT THU JUN 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR CHASE AND EASTERN MARION
COUNTIES WILL EXPIRE AT 1000 PM CDT...
AT 950 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR CENTRAL KANSAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS
IN EFFECT UNTIL 400 AM CDT FRIDAY MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3808 9682 3816 9702 3860 9707 3860 9693
3852 9694 3851 9636 3809 9636
TIME...MOT...LOC 0255Z 020DEG 35KT 3809 9652 3811 9679
3820 9702
$$
ESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 7:06 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 26, 7:06 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 706 PM CDT THU JUN 26 2008 .UPDATE... THUNDERSTORM ACTIVITY OVER NORTHERN KANSAS SHOULD CONTINUE TO SLOWLY PROPAGATE SOUTH/SOUTHEASTWARD INTO PORTIONS OF CENTRAL /EAST-CENTRAL KANSAS THIS EVENING...AS SOUTH/SOUTHWESTERLY LOW-LEVEL JET INCREASES AMIDST MODEST WEST/NORTHWESTERLY FLOW ALOFT. ACTIVITY MAY TEND TO MOVE/DEVELOP ALONG SOUTHWARD MOVING OUTFLOW BOUNDARY OVER NORTHEAST KANSAS. UNCERTAIN ON HOW FAR SOUTH THIS ACTIVITY WILL GET TONIGHT...BUT GETTING CONCERNED THAT ACTIVITY WILL GET AS FAR SOUTH AS SOUTH-CENTRAL/SOUTHEAST KANSAS...GIVEN THAT SYSTEM-GENERATED COLD POOLS PROPAGATE THIS ACTIVITY SOUTHWARD INTO INCREASING LOW-LEVEL JET. ALTHOUGH IMBALANCE BETWEEN MODEST SHEAR AND EXPECTED VERY STRONG COLD POOLS WOULD TEND TO WEAKEN THIS ACTIVITY WITH TIME. MEANWHILE...ACTIVITY OVER NORTHWEST KANSAS COULD PROPAGATE SOUTHEASTWARD...WHICH COULD ALSO EVENTUALLY AFFECT CENTRAL KANSAS AND LOCATIONS SOUTHEASTWARD LATER THIS EVENING/TONIGHT. GREATEST CHANCE FOR SEVERE WILL BE OVER CENTRAL/EAST-CENTRAL KANSAS THIS EVENING. 2500-3000 J/KG OF MLCAPE AND 40 KTS OF DEEP LAYER WILL PROMOTE SUFFICIENT STORM ORGANIZATION FOR VERY LARGE HAIL...AND RELATIVELY DRY SUB-CLOUD LAYER WILL PROMOTE DAMAGING WIND GUSTS. ADDITIONALLY...SLOW STORM MOVEMENT AND HIGH PRECIPITABLE WATERS WILL PROMOTE LOCALIZED VERY HEAVY RAINFALL AMOUNTS. IF ACTIVITY CAN PROPAGATE SOUTH INTO SOUTH-CENTRAL/SOUTHEAST KANSAS...IT LIKELY WONT BE AS STRONG GIVEN COLD POOLS LIKELY OVERPOWERING DEEP LAYER SHEAR. KLEINSASSER && .AVIATION... 00Z TAFS...ICT/SLN/HUT/CNU/RSL...BREEZY CONDITIONS WILL PREVAIL TONIGHT AND TOMORROW FOR MOST AREAS...AS A COLD FRONT APPROACHES FROM THE NORTHWEST. THUNDERSTORMS OVER NORTHERN/NORTHWEST KANSAS MAY CONGEAL INTO A THUNDERSTORM COMPLEX OR TWO AND PROPAGATE SOUTHEAST INTO MAINLY CENTRAL KANSAS LATER THIS EVENING/TONIGHT. ACTIVITY MAY EVEN CONTINUE/REDEVELOP SOUTH/SOUTHEAST INTO SOUTH-CENTRAL AND SOUTHEAST KANSAS BY LATE TONIGHT AS LOW-LEVEL JET/MOISTURE TRANSPORT INCREASES...BUT CONFIDENCE REMAINS LOW ON HOW THIS SCENARIO WILL EVOLVE. KLEINSASSER && .PREV DISCUSSION... /ISSUED 333 PM CDT THU JUN 26 2008/ SYNOPSIS... OVERALL PATTERN EVOLVING MUCH AS ANTICIPATED OVER PAST 2 DAYS W/ POTENT UPR-DECK LOW MOVING SE ACROSS ND FRI NIGHT FORCING COLD FRONT SE TOWARD C KS FRI AFTERNOON & SC KS FRI EVENING. AMPLE 93-OCTANE SFC-850MB FUEL FOR FRONT TO INTERACT WITH & WITH APPROACHING FRONT INDUCING INCREASING DIRECTIONAL SHEAR NUMEROUS TSRA TO DEVELOP OVER MUCH OF KICT COUNTRY BY FRI EVENING...SOME OF WHICH ARE LIKELY TO BE SEVERE WITH LARGE HAIL... DAMAGING WINDS AND EVEN A FEW TORNADOES. THE GREATEST THREAT FOR SUCH A SEVERE CONVECTIVE TRIFECTA WOULD OCCUR OVER C KS LATE FRI AFTERNOON TO EARLY EVENING WITH THE THREAT SHIFTING S ACROSS SC & SE KS FRI NIGHT. DISCUSSION... TONIGHT: TSRA CLUSTER POSITIONED OVER SE NEBRASKA/NE KS BORDER BEING SUSTAINED BY PERSISTENT MOIST LWR-DECK CONVERGENCE ALONG NEARLY STATIONARY 850-MB FRONT DRAPED OVER THESE AREAS. CLUSTER HAS BEEN ADVANCING SLOWLY E/SE. HOWEVER...OUTFLOW BOUNDARY INTERACTION WITH MODERATE BUT VERY MOIST SLY FLOW DICTATES ASSIGNING 20% ACROSS C KS THROUGHOUT THIS PERIOD. AFORE MENTIONED COLD FRONT APPROACHING NW CORRIDOR TOWARD DAYBREAK LIKELY TO IGNITE RENEWED TSRA THAT MAY ENCROACH UPON C KS 1 AM ONWARD. THIS WEEKEND: FRI & FRI NIGHT STILL TO BE MOST ACTIVE PERIODS OF FORECAST...ESPECIALLY FRI NIGHT. PER SYNOPSIS HAVE RETAINED 40-45% TSRA ACROSS C KS WHERE NO DOUBT CLOSER TO APPROACHING FRONT WITH AXIS OF HIGHEST POPS SHIFTING SE ACROSS SC & SE KS FRI NIGHT. WITH PRECIPITABLE WATERS INCREASING TO 1.75 TO 2.00 INCHES FRI NIGHT INTERACTING WITH 700-MB SHORTWAVE SPRINTING SE ACROSS KS +RA LIKELY & THIS TO BECOME A SIGNIFICANT CONCERN AS EVENT EVOLVES. SE PROGRESS OF COLD FRONT WILL CONTINUE TO DRAW ATTENTION AS IT VENTURES TOWARD...AND PERHAPS ACROSS...KS/OK BORDER EARLY SAT. THE FRONT SHOULD DECELERATE AS IT APPROACHES KS/OK BORDER AS GFS40 DEPICTING PRONOUNCED 500-MB SHORTWAVE NOT ARRIVING UNTIL LATE SAT NIGHT. AS SUCH HAVE RETAINED GENERIC 20-30% POPS ACROSS OK-BORDERING COUNTIES ON SAT. NEXT WEEK: PREDOMINANTLY DRY PERIOD W/ WARMING TREND AS STRONG 850-MB HIGH COVERING WRN/CENTRAL PLAINS DRIFTS SE & BROADENS AS IT SPREADS TOWARD GULF COAST. TSRA POTENTIAL LIMITED TO TUE & WED NIGHTS...PRIMARILY OVER C KS WHERE CLOSER TO/BETTER ALIGNED WITH LWR-DECK JET AXIS. HOWEVER...WITH STRONG 700-MB HIGH SPRAWLED ACROSS SRN PLAINS SHIFTING E/SE ACROSS GULF COAST AS WELL ONSET OF MID-LEVEL WARM ADVECTION DICTATES ASSIGNING ONLY 15-20% TO PRIMARILY C KS BOTH NIGHTS. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 73 99 72 88 / 10 30 50 20 HUTCHINSON 71 101 70 88 / 20 40 50 10 NEWTON 73 98 71 88 / 20 40 50 20 ELDORADO 73 96 72 87 / 20 30 60 20 WINFIELD-KWLD 73 98 73 88 / 10 30 50 30 RUSSELL 70 101 67 88 / 20 40 30 0 GREAT BEND 71 101 68 88 / 20 40 40 0 SALINA 75 99 69 88 / 20 40 40 0 MCPHERSON 73 100 70 88 / 20 40 50 10 COFFEYVILLE 72 94 73 87 / 10 20 60 40 CHANUTE 71 92 73 86 / 20 30 70 30 IOLA 71 90 72 86 / 20 30 70 20 PARSONS-KPPF 72 93 73 86 / 20 20 60 30 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 26, 8:18 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 818 PM CDT THU JUN 26 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-272245- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 818 PM CDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER CENTRAL AND EAST-CENTRAL KANSAS...MAINLY BEFORE 1 AM. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...ALONG WITH VERY HEAVY RAINFALL AMOUNTS. THUNDERSTORM CHANCES WILL LINGER ACROSS THE AREA THROUGH THE OVERNIGHT HOURS ESPECIALLY OVER CENTRAL AND EASTERN KANSAS...BUT SHOULD WEAKEN TO BELOW SEVERE LEVELS AFTER AROUND 1 AM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE SEVERE THUNDERSTORM POTENTIAL REMAINS HIGH ACROSS MUCH OF THE AREA FRIDAY AFTERNOON AND FRIDAY NIGHT...AS A COLD FRONT VENTURES SOUTHEAST INTO KANSAS. THESE THUNDERSTORMS MAY PRODUCE GOLFBALL SIZED HAIL...60 TO 70 MPH WINDS...AND EVEN A FEW TORNADOES. FRIDAY NIGHT...THE THREAT FOR VERY HEAVY RAINS WILL INCREASE AS THE FRONT VENTURES INTO SOUTH-CENTRAL AND SOUTHEAST KANSAS. ON SATURDAY...SCATTERED THUNDERSTORMS ARE POSSIBLE OVER SOUTH CENTRAL AND SOUTHEAST KANSAS. SOME STRONG THUNDERSTORMS...CAPABLE OF THREE QUARTER INCH DIAMETER HAIL AND 50 MPH WINDS...ARE POSSIBLE GENERALLY SOUTH OF A LINE FROM WELLINGTON TO CHANUTE. AFTER THIS WEEKEND...THE NEXT CHANCE FOR THUNDERSTORMS SHOULD OCCUR TUESDAY AND WEDNESDAY NIGHTS. SINCE IT IS TOO EARLY TO DETERMINE IF THESE THUNDERSTORMS WILL BE EITHER STRONG OR SEVERE...ONE IS ENCOURAGED TO LISTEN FOR LATER HAZARDOUS WEATHER OUTLOOKS... ESPECIALLY THOSE ISSUED EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THROUGH THE EVENING HOURS ACROSS CENTRAL AND EAST-CENTRAL KANSAS. SPOTTER ACTIVATION MAY AGAIN BE REQUIRED FROM FRIDAY AFTERNOON THROUGH FRIDAY NIGHT ACROSS THE REGION. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES/ADK
In the hours before
Special weather statement, Jun 26, 8:40 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 840 PM CDT THU JUN 26 2008 KSZ052-053-270230- CHASE-MARION- 840 PM CDT THU JUN 26 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CHASE AND MARION COUNTIES... AT 836 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ALLEN TO COUNCIL GROVE TO HERINGTON...AND MOVING SOUTH AT 32 MPH. WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS ALONG THE LEADING EDGE OF AN OUTFLOW. A PROMINENT SHELF CLOUD MAY ALSO ACCOMPANY THE GUSTY WINDS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KETCHAM
Special weather statement, Jun 26, 8:46 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 846 PM CDT THU JUN 26 2008 KSZ032-270230- RUSSELL- 846 PM CDT THU JUN 26 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR RUSSELL COUNTY... AT 844 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR PARADISE...OR 14 MILES NORTH OF RUSSELL... AND MOVING EAST AT 19 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KETCHAM
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 9:28 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 62 min |
| Jun 26, 10:56 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 64 min |
| Jun 26, 11:52 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Lincoln, Russell | 53 min |
| Jun 27, 12:06 AM CDT | Areal Flood Warning | ICT | Lincoln | 6 hr |
| Jun 27, 12:32 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice | 58 min |
| Jun 27, 12:33 AM CDT | Areal Flood Warning | ICT | Greenwood | 21 hr |
| Jun 27, 1:08 AM CDT | Severe Thunderstorm Warning | ICT | McPherson | 67 min |
| Jun 27, 1:11 AM CDT | Severe Thunderstorm Warning | ICT | Reno, Rice | 64 min |
| Jun 27, 1:23 AM CDT | Areal Flood Warning | ICT | Wilson, Woodson | 8 hr |
| Jun 27, 1:37 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, Reno, Sedgwick | 53 min |
| Jun 27, 2:00 AM CDT | Severe Thunderstorm Warning | ICT | Kingman | 60 min |
| Jun 27, 2:08 AM CDT | Areal Flood Warning | ICT | Butler, Chase, Marion | 8 hr |
| Jun 27, 2:16 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 23 min |
| Jun 27, 2:26 AM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sedgwick, Sumner | 64 min |
| Jun 27, 2:50 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick | 55 min |
| Jun 27, 3:08 AM CDT | Flash Flood Warning | ICT | Butler, Greenwood | 7 hr |
| Jun 27, 3:25 AM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 65 min |
| Jun 27, 3:55 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk | 55 min |
| Jun 27, 4:28 AM CDT | Severe Thunderstorm Warning | ICT | Montgomery, Wilson | 55 min |
| Jun 27, 6:33 AM CDT | Areal Flood Warning | ICT | Harvey, McPherson, Reno, Rice | 4 hr |
| Jun 27, 7:03 AM CDT | Areal Flood Warning | ICT | Wilson, Woodson | 6 hr |
| Jun 27, 10:07 AM CDT | Areal Flood Warning | ICT | Butler, Chase | 6 hr |
| Jun 27, 12:55 PM CDT | Areal Flood Warning | ICT | Wilson | 3 hr |
| Jun 27, 6:52 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 53 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.